Georgia, 2015

Flash Flood and Damaging Winds in Georgia, August 6, 2015

August 6, 2015 · NWS FFC · 24 events in 23 counties and zones

A slow moving cold front along with a moderately strong upper-level low combined to produce severe thunderstorms with numerous reports of damaging thunderstorm winds across North and Central Georgia during the afternoon and evening. Tropical moisture combined with the slow moving thunderstorms to produce heavy rain over portions of west central Georgia in the evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$338,000
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A slow moving cold front along with a moderately strong upper-level low combined to produce severe thunderstorms with numerous reports of damaging thunderstorm winds across North and Central Georgia during the afternoon and evening. Tropical moisture combined with the slow moving thunderstorms to produce heavy rain over portions of west central Georgia in the evening. Around 3 inches of rain occurred in an hour to cause isolated flash flooding in the Columbus area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 6, 12:35 PM EST, 1 hour 3 minutes earlier.

Area forecast discussion, Aug 6, 12:35 PM EST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
135 PM EDT THU AUG 6 2015

.PREV DISCUSSION...

SHORT TERM /TODAY THROUGH FRIDAY/...
/ISSUED 344 AM EDT THU AUG 6 2015/
SHORTWAVE SITUATED ACROSS THE MID MISSISSIPPI VALLEY THIS MORNING
WILL CONTINUE SHIFTING EAST AND TRACK ACROSS THE TN VALLEY AND
GEORGIA TODAY. THIS WAVE WILL EVENTUALLY MOVE EAST OF THE CWA BY
FRIDAY AFTERNOON. THE COLD FRONT ASSOCIATED WITH THIS WILL MOVE
THROUGH FRIDAY AND SHOULD CLEAR THE SOUTHEAST PART OF THE CWA AROUND
THE END OF THE SHORT TERM.

THE MAIN IMPACT FROM THIS SHORTWAVE WILL BE FELT TODAY AND TONIGHT.
RAIN CHANCES GREATLY INCREASE THIS AFTERNOON AND EVENING INTO THE
LIKELY TO CATEGORICAL RANGE. HI RES MODELS ARE NOT CONSISTENT IN
TERMS OF TIMING...BUT OVERALL CONSENSUS IS FOR ACTIVITY TO INCREASE
AFTER 17-18Z AND CONTINUE THROUGH THE AFTERNOON. THEN A BETTER
ORGANIZED CLUSTER OF STORMS SHOULD PUSH THROUGH THE CWA AFTER
00Z...BETTER ALIGNED TIMING WISE WITH THE AXIS OF THE UPPER LEVEL
SHORTWAVE. INSTABILITY IS STILL PROGGED AROUND OR JUST ABOVE 2500
J/KG WHILE SHEAR IS MORE MARGINAL. STILL ENOUGH POTENTIAL WITH THE
DYNAMICS FROM THE UPPER LEVEL SYSTEM AND THE INSTABILITY FOR SEVERE
STORMS THIS AFTERNOON INTO TONIGHT. THE BETTER CHANCES WILL BE NORTH
OF A LINE FROM COLUMBUS TO DUBLIN AND SPC HAS ALMOST THE WHOLE CWA
UNDER A SLIGHT RISK TODAY. THE MAIN THREAT CONTINUES TO BE DAMAGING
WIND.

PRECIPITATION WILL LINGER AROUND CENTRAL GEORGIA FOR FRIDAY AND AS
THE FRONT PUSHES THROUGH...THE THREAT FOR STRONG TO SEVERE STORMS
WILL ALSO PUSH SOUTH OF THE CWA. WINDS WILL INCREASE FOR FRIDAY WITH
THE FRONT WITH SUSTAINED VALUES AROUND 10-15MPH...BUT STILL
WELL UNDER WIND ADVISORY CRITERIA.

THE CLOUD COVERAGE TODAY WILL HELP TO MODERATE THE HIGH TEMPERATURES
AND MOST AREAS WILL NOT GET OUT OF THE 80S ACROSS NORTH GEORGIA.
HIGHS TODAY ARE EXPECTED TO BE WITHIN THREE DEGREES OF NORMAL.

11

LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
/ISSUED 344 AM EDT THU AUG 6 2015/
LONGWAVE TROUGH IS SITUATED ACROSS THE EASTERN SEABOARD AT THE
BEGINNING OF THE LONG TERM PORTION OF THE FORECAST. THE CWFA IS
EXPECTED TO REMAIN IN NW FLOW THROUGH MOST OF THE WEEKEND...WITH THE
UPPER RIDGE BUILDING BACK EASTWARD FOR THE FIRST PART OF THE WEEK.
BY THE MID TO LATTER PART OF THE WEEK...A DEEP TROUGH BEGINS TO DIG
ACROSS THE EASTERN QUARTER OF THE COUNTRY WITH AN UPPER LOW ACROSS
THE CENTRAL GREAT LAKES.

AT THE SURFACE...COLD FRONT SHOULD BE SOUTH OF THE CWFA BY FRIDAY
NIGHT. THE FRONT SHOULD REMAIN STATIONARY THROUGH EARLY SATURDAY
BEFORE DISSIPATING. POPS ARE EXPECTED TO BE PRETTY LOW THROUGH THE
WEEKEND...WITH LOW END SCT/ISOLD MAINLY ACROSS THE MTNS AND IN THE
SOUTH. PRECIP CHANCES WILL BEGIN TO INCREASE MONDAY AS ANOTHER FRONT
BEGINS TO APPROACH THE CWFA. THE FRONT IS CURRENTLY PROGGED TO MOVE
THROUGH TUESDAY INTO WEDNESDAY. THE FRONT SHOULD SETTLED TO THE
SOUTH OF THE CWFA BY THURSDAY...WITH HIGH PRESSURE BUILDING IN FROM
THE NORTH.

NLISTEMAA

&&

.AVIATION...
18Z UPDATE...

MAINLY VFR CONDITIONS EXPECTED OUTSIDE OF CONVECTION THROUGH 06Z.
MVFR OR LOWER CEILINGS AND VISIBILITIES DEVELOPING BETWEEN 06Z AND
09Z...CONTINUING THROUGH AT LEAST 14Z. ISOLATED TO SCATTERED
CONVECTION CURRENTLY WILL BECOME MORE WIDESPREAD THROUGH 04Z...THEN
DECREASE IN COVERAGE AFTER 06Z. SHOULD STILL SEE SOME ISOLATED TO
SCATTERED SHOWERS AND A FEW THUNDERSTORMS AFTER 06Z. WINDS WILL
REMAIN SOUTHWEST TO NORTHWEST THROUGH THIS FORECAST PERIOD. WIND
SPEEDS 7-10KT..WITH GUSTS 14-20KT THROUGH 02Z. WIND SPEEDS WILL
INCREASE TO 08-12KT AFTER 14Z. WIND GUSTS 25KT OR HIGHER POSSIBLE IN
THE VICINITY OF CONVECTION.

//ATL CONFIDENCE...18Z UPDATE...

MEDIUM.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          91  71  90  71 /  80  60  30  10
ATLANTA         87  72  88  73 /  80  70  20  10
BLAIRSVILLE     82  68  81  63 /  80  70  20  10
CARTERSVILLE    87  71  87  69 /  80  80  20  10
COLUMBUS        90  74  92  74 /  60  50  40  10
GAINESVILLE     85  71  86  71 /  80  70  20  10
MACON           92  75  93  73 /  60  50  40  10
ROME            88  71  89  69 /  90  80  20  10
PEACHTREE CITY  87  72  89  70 /  80  70  20  10
VIDALIA         93  74  93  75 /  60  50  50  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...11
LONG TERM....NLISTEMAA
AVIATION...11
Hazardous weather outlook, Aug 6, 4:18 AM EST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
518 AM EDT THU AUG 6 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
518 AM EDT THU AUG 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

A STRONG UPPER LEVEL DISTURBANCE FOR THIS TIME OF YEAR WILL HELP
SPARK SCATTERED TO NUMEROUS THUNDERSTORMS TODAY. SCATTERED SEVERE
THUNDERSTORMS ARE POSSIBLE MAINLY ALONG AND NORTH OF A LINE FROM
COLUMBUS TO NEAR DUBLIN. SOUTH OF THIS LINE...ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE. ANY SEVERE THUNDERSTORM THAT DEVELOPS
WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ALTHOUGH RAIN CHANCES WILL DECREASE THROUGH THE WEEKEND...ENOUGH
MOISTURE AND FUEL FOR STORMS WILL EXIST TO ALLOW FOR ADDITIONAL
ACTIVITY DURING AFTERNOON AND EVENING EACH DAY. ISOLATED STRONG
STORMS ARE POSSIBLE WITH GUSTY WINDS...FREQUENT LIGHTNING...AND
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY LATER TODAY. IN THE
MEANTIME...SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE
WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Aug 6, 1:15 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
215 PM EDT THU AUG 6 2015

GAZ066-078-061845-
HARRIS GA-TROUP GA-
215 PM EDT THU AUG 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARRIS AND SOUTHERN
TROUP COUNTIES UNTIL 245 PM EDT...

AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WEST POINT...OR 7 MILES EAST OF VALLEY...
MOVING EAST AT 30 MPH.

  HAZARD...WINDS UP TO 40 MPH AND FREQUENT LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
HAMILTON...PINE MOUNTAIN...RIVER VIEW...BAUGHS CROSSROADS...JONES
CROSSROADS...WHITESVILLE-PINE LAKE...SMITHS CROSSROAD AND BIG
SPRINGS.

LAT...LON 3301 8487 3287 8486 3286 8486 3277 8485
      3276 8514 3278 8512 3279 8515 3294 8516
TIME...MOT...LOC 1814Z 261DEG 26KT 3286 8506

16
Special weather statement, Aug 6, 1:15 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
215 PM EDT THU AUG 6 2015

GAZ022-032>034-045-046-055>058-061900-
DEKALB GA-HENRY GA-COBB GA-NORTH FULTON GA-SPALDING GA-CLAYTON GA-
GWINNETT GA-ROCKDALE GA-BUTTS GA-FORSYTH GA-
215 PM EDT THU AUG 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...HENRY...NORTHEASTERN
COBB...NORTH FULTON...SPALDING...CLAYTON...GWINNETT...ROCKDALE...
SOUTHWESTERN BUTTS AND SOUTHWESTERN FORSYTH COUNTIES UNTIL 300 PM
EDT...

AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR ROSWELL TO DECATUR
TO NEAR BROOKS...AND MOVING EAST AT 35 MPH.

  HAZARD...WINDS UP TO 40 MPH AND FREQUENT LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATLANTA...LAWRENCEVILLE...GRIFFIN...MCDONOUGH...DECATUR...CONYERS...
JONESBORO...SANDY SPRINGS...ROSWELL...JOHNS CREEK...ALPHARETTA...
DUNWOODY...DULUTH...STOCKBRIDGE...SUGAR HILL...FOREST PARK...
SNELLVILLE...SUWANEE...RIVERDALE AND BUFORD.

LAT...LON 3415 8401 3384 8391 3379 8398 3375 8391
      3364 8393 3352 8405 3349 8403 3349 8397
      3321 8402 3321 8446 3326 8445 3332 8439
      3344 8440 3346 8438 3350 8441 3365 8439
      3365 8435 3367 8438 3405 8451 3417 8406
TIME...MOT...LOC 1815Z 258DEG 29KT 3404 8439 3377 8430 3325 8442
Special weather statement, Aug 6, 1:26 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
226 PM EDT THU AUG 6 2015

GAZ073-084-061900-
WILKINSON GA-BALDWIN GA-
226 PM EDT THU AUG 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKINSON AND
SOUTHWESTERN BALDWIN COUNTIES UNTIL 300 PM EDT...

AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GORDON...OR 11 MILES NORTHWEST OF
IRWINTON...MOVING EAST AT 30 MPH.

  HAZARD...WINDS UP TO 40 MPH AND FREQUENT LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
IRWINTON...GORDON...IVEY...MCINTYRE AND COOPERS.

LAT...LON 3280 8335 3289 8341 3290 8340 3293 8336
      3299 8338 3300 8313 3280 8311
TIME...MOT...LOC 1825Z 268DEG 25KT 3288 8336

16
Special weather statement, Aug 6, 1:28 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
228 PM EDT THU AUG 6 2015

GAZ104-106-061915-
SUMTER GA-CRISP GA-
228 PM EDT THU AUG 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUMTER AND WESTERN
CRISP COUNTIES UNTIL 315 PM EDT...

AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LESLIE...OR 12 MILES NORTH OF LEESBURG...
MOVING EAST AT 30 MPH.

  HAZARD...WINDS UP TO 40 MPH AND FREQUENT LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CORDELE...ARABI...LESLIE...DE SOTO...DESOTO...COBB...LAMAR...GEORGIA
VETERANS MEMORIAL ST PK...HUNTINGTON...WENONA...FORT EARLY AND
RAINES.

LAT...LON 3181 8383 3183 8384 3182 8385 3184 8386
      3185 8394 3186 8394 3186 8393 3188 8393
      3191 8392 3192 8418 3202 8418 3203 8392
      3203 8376 3181 8373 3180 8380
TIME...MOT...LOC 1827Z 268DEG 27KT 3191 8410

16
Special weather statement, Aug 6, 1:30 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
230 PM EDT THU AUG 6 2015

GAZ027-038-061900-
MADISON GA-OGLETHORPE GA-
230 PM EDT THU AUG 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON AND NORTHERN
OGLETHORPE COUNTIES UNTIL 300 PM EDT...

AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COLBERT...OR NEAR DANIELSVILLE...MOVING EAST
AT 20 MPH.

  HAZARD...WINDS UP TO 40 MPH AND FREQUENT LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DANIELSVILLE...COMER...COLBERT...CARLTON...SMITHONIA...VESTA...POINT
PETER...PAOLI AND WATSON MILL BRIDGE STATE PARK.

LAT...LON 3386 8294 3401 8325 3413 8322 3413 8305
      3410 8304 3408 8301 3408 8300 3405 8299
      3403 8294 3401 8294 3400 8290
TIME...MOT...LOC 1830Z 282DEG 18KT 3405 8319
Special weather statement, Aug 6, 1:34 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
234 PM EDT THU AUG 6 2015

GAZ080-091-092-061900-
MARION GA-TAYLOR GA-SCHLEY GA-
234 PM EDT THU AUG 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR MARION...SOUTHERN TAYLOR AND
SCHLEY COUNTIES UNTIL 300 PM EDT...

AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BUENA VISTA...MOVING EAST AT 30 MPH.

  HAZARD...WINDS UP TO 40 MPH AND FREQUENT LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BUENA VISTA...ELLAVILLE...PUTNAM...BRANTLEY...MURRAYS CROSSROADS...
DOYLE...TAZEWELL AND WALLS CROSSING.

LAT...LON 3240 8462 3243 8426 3224 8425 3223 8461
TIME...MOT...LOC 1834Z 268DEG 27KT 3232 8450

16

The radar

The Atlanta radar (KFFC), 38 km away, was scanning. The volume nearest the first event began at 18:38 UTC.

Open the radar archive at this moment

Event by event

23 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Henry

When
August 6, 1:38 PM EST to 1:56 PM EST
Where
Henry County, 0.99 mi S of Flippen to 5.54 mi NE of Ola
Measured
50 kt (58 mph) estimated gust
Property damage
$9,000
Reported by
Emergency Manager
Coordinates
33.466, -84.180

The Henry County Emergency Manager reported several trees blown down, some on power lines, from Declaration Court near Flippin to Old Snapping Shoals Road, River Road and Jackson Lake Road near Ola.

Thunderstorm Wind, Newton

When
August 6, 2:07 PM EST to 2:18 PM EST
Where
Newton County, 1.07 mi ESE of Stewart to 0.06 mi SE of Jerusalem
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
33.413, -83.853

The Newton County 911 Center reported trees blown down from Campbell Road in the Malcolm Woods area to County Road 213 and Mill Pond Road in the Mansfield area.

Thunderstorm Wind, Barrow

When
August 6, 2:22 PM EST to 2:32 PM EST
Where
Barrow County, 2.15 mi NNE of Mulberry
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Trained Spotter
Coordinates
34.010, -83.690

A trained spotter reported trees and powerlines down northeast of Russell.

Thunderstorm Wind, Jackson

When
August 6, 2:44 PM EST to 2:54 PM EST
Where
Jackson County, 0.62 mi WNW of Commerce to 1.71 mi SSE of Commerce
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
34.202, -83.461

The Jackson County 911 Center reported trees and power lines down in the Commerce area, including around the intersection of U.S. Highway 441 and State Highway 334.

Thunderstorm Wind, Clarke

When
August 6, 2:49 PM EST to 2:59 PM EST
Where
Clarke County, 3.25 mi NNW of Winterville
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
34.010, -83.310

The Clarke County 911 Center reported a large tree blown down near Hull Road and Harve Mathis Road.

Thunderstorm Wind, Putnam

When
August 6, 2:55 PM EST to 3:05 PM EST
Where
Putnam County, 1.8 mi NE of Reids Crossroads
Measured
75 kt (86 mph) estimated gust
Property damage
$200,000
Reported by
NWS Storm Survey
Coordinates
33.420, -83.400

Analysis of damage photos by the National Weather Service determined that microburst winds up to 85 mph downed 50 to 100 trees at the Rock Eagle 4-H Center. Two cars were destroyed and seven cabins were damaged due by falling trees or limbs. Four hundred students and adults were visiting the center at the time, however no injuries reported.

Thunderstorm Wind, Madison

When
August 6, 2:57 PM EST to 3:07 PM EST
Where
Madison County, 1.62 mi SW of Velpoe to 1.78 mi NNE of Danielsville
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
911 Call Center
Coordinates
34.155, -83.251

The Madison County 911 Center reported at least 5 trees blown down in the Danielsville area, including on Friendship Church Road and on U.S. Highway 29.

Thunderstorm Wind, Houston

When
August 6, 3:08 PM EST to 3:18 PM EST
Where
Houston County, 1.5 mi NNW of Centerville
Measured
48 kt (55 mph) estimated gust
Property damage
$500
Reported by
Amateur Radio
Coordinates
32.640, -83.690

An amateur radio operator reported a measured wind gust of 55 mph. Minor damage occurred to his radio tower and several limbs were blown down.

Thunderstorm Wind, Wilkes

When
August 6, 3:11 PM EST to 3:21 PM EST
Where
Wilkes County, 2.43 mi NE of Bessie to 0.38 mi SSW of Danburg
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
911 Call Center
Coordinates
33.843, -82.768

The Wilkes County 911 Center reported several trees blown down from Tignall to Danburg, including on Pecan Grove Road, Independence Street and Euel Saggus Road.

Thunderstorm Wind, Bibb

When
August 6, 3:29 PM EST to 3:39 PM EST
Where
Bibb County, 3.85 mi W of Skipperton to 1.71 mi N of Payne City
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
32.742, -83.766

The public reported trees blown down from south of Lizella to Macon, including one down onto a power line on Fulton Mill Road between Dove Drive and Shelly Drive, one on a car on Hollis Road and several down on power lines on Wimbish Road. No injuries were reported.

Thunderstorm Wind, Twiggs

When
August 6, 3:33 PM EST to 3:43 PM EST
Where
Twiggs County, 1.81 mi NE of Huber
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
32.720, -83.530

The Twiggs County 911 Center reported several trees down on I-16 near mile marker 12.

Thunderstorm Wind, Hancock

When
August 6, 3:34 PM EST to 3:44 PM EST
Where
Hancock County, 0.58 mi E of Shoulderbone
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
33.330, -83.060

The Hancock County 911 Center reported a tree blown down on Highway 16 near Shoulderbone.

Thunderstorm Wind, Talbot

When
August 6, 3:38 PM EST to 3:43 PM EST
Where
Talbot County, 4.5 mi NE of Baughville
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
32.695, -84.614

The Talbot County 911 Center reported a tree blown down on Powell Church Road.

Thunderstorm Wind, Jones

When
August 6, 3:40 PM EST to 3:50 PM EST
Where
Jones County, 2.09 mi SSE of Van Buren
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
911 Call Center
Coordinates
32.852, -83.517

The Jones County 911 Center reported numerous trees blown down at various locations in southwestern Jones County.

Thunderstorm Wind, Wilkinson

When
August 6, 3:55 PM EST to 4:05 PM EST
Where
Wilkinson County, 1.35 mi NW of Gordon to 0.69 mi SW of Irwinton
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
911 Call Center
Coordinates
32.892, -83.349

The Wilkinson County 911 Center reported trees blown down from around Gordon to Irwinton, including on Zollie Lavender Road, Papermill Road, Highway 112, Highway 57, Riley Road, Allen Street, Church Street and Asbell Road.

Thunderstorm Wind, Laurens

When
August 6, 4:00 PM EST to 4:10 PM EST
Where
Laurens County, 3.03 mi E of Rentz to 0.87 mi NNW of Brewton
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
32.372, -82.929

The Laurens County Emergency Manager reported several trees blown down from near Rentz to Dublin and Brewton, including on Mayberry Road, Highway 199 near I-16 and South Peachtree Road.

Thunderstorm Wind, Baldwin

When
August 6, 4:05 PM EST to 4:15 PM EST
Where
Baldwin County, 0.58 mi W of Coopers to 1.5 mi W of Hardwick
Measured
50 kt (58 mph) estimated gust
Property damage
$9,000
Reported by
Emergency Manager
Coordinates
32.980, -83.290

The Baldwin County Emergency Manager reported several trees and powerlines blown down across Southern Baldwin County from Coopers to Pancras.

Thunderstorm Wind, Johnson

When
August 6, 4:13 PM EST to 4:18 PM EST
Where
Johnson County, 2.99 mi ESE of Spann
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
32.660, -82.700

The Johnson County 911 Center reported a tree blown down on Highway 15 South.

Thunderstorm Wind, Washington

When
August 6, 4:21 PM EST to 4:36 PM EST
Where
Washington County, 2.6 mi WSW of Tennille to 2.63 mi ENE of Warthen
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
32.918, -82.842

The Washington County 911Center reported numerous trees and power lines down from Tennille to Sandersville and Warthen.

Thunderstorm Wind, Emanuel

When
August 6, 4:45 PM EST to 5:05 PM EST
Where
Emanuel County, 1.38 mi NE of Norristown Junction to 2.35 mi ENE of Twin City
Measured
55 kt (63 mph) estimated gust
Property damage
$25,000
Reported by
911 Call Center
Coordinates
32.564, -82.463

The Emanuel County 911 Center reported numerous trees and power lines blown down across the county. Much of the county was without electricity for some time.

Thunderstorm Wind, Jefferson

When
August 6, 4:58 PM EST to 5:05 PM EST
Where
Jefferson County, 0.5 mi NNW of Wadley
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
32.877, -82.404

The Jefferson County 911 Center reported a tree blown down on North Main Street in Wadley.

Thunderstorm Wind, Muscogee

When
August 6, 7:12 PM EST to 7:22 PM EST
Where
Muscogee County, 0.64 mi WSW of (Csg)columbus Metro to 1.12 mi N of Allendale
Measured
60 kt (69 mph) estimated gust
Property damage
$1,000
Reported by
Other Federal Agency
Coordinates
32.517, -84.941

An Air Traffic Controller in the Air Traffic Control Tower at the Columbus Airport reported that weather equipment on the control tower recorded a wind gust to 60 knots. The Columbus broadcast media reported a large tree blown down on Morningside Drive in Columbus as well.

Thunderstorm Wind, Heard

When
August 6, 7:15 PM EST to 7:20 PM EST
Where
Heard County, 2.36 mi NNW of Riverside
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
33.361, -85.116

The Heard County 911 Center reported a tree blown down on Notnomis Road.

Flash Flood, Muscogee

When
August 6, 7:40 PM EST to 9:44 PM EST
Where
Muscogee County, 0.9 mi SW of Green Is Hills to Avondale
Cause
Heavy Rain
Property damage
$3,000
Reported by
911 Call Center
Coordinates
32.490, -84.990

The 911 Call center reported significant street flooding occurred on the main road at the Columbus Airport and downtown on 10th Street in front of the government center. A few vehicles became stuck in the flood waters.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2015Every state in 2015This day in weather historyWarnings in Georgia, August 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 598741, 598744, 598746, 598748, 598750, 598752, 598754, 598757, 598760, 598764, 598765, 598766, 598767, 598770, 598778, 598781, 598784, 598786, 598789, 598792, 598793, 598795, 598796, 595064.